Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 20, 2000, 12:56 AM CDT for Thomas County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 12:56 AM CDT (05:56 UTC)
- Expired
- Jul 20, 2000, 2:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Thomas County, KS
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 200558 SVRGLD KSC193-200700- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1256 AM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS * UNTIL 200 AM CDT * AT 1154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF LEVANT...OR ABOUT 17 MILES NORTHEAST OF GOODLAND...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEVANT AT 130 AM CDT AT 1125 PM MDT (1225 CDT) ONE AND ONE HALF INCH HAIL WAS REPORTED FROM THIS STORM 15 MILES NORTH OF GOODLAND. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:54 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 19, 7:54 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT WED JUL 19 2000 UPDATED NEBRASKA ZONES FOR TSTORM WATCH. 88D WAS SHOWING STRONG THUNDERSTORMS ALREADY ENTERING YUMA COUNTY OIN COLORADO MOVING SE TOWARD SW NEBRASKA AND NW KANSAS. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...NONE. VP
In the hours before
Local storm report, Jul 19, 10:56 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0923 PM 8 WNW WRAY CO 1 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0925 PM 5 NW WRAY CO 1 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0925 PM 7 W WRAY CO 1.25 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0930 PM 7 W WRAY CO 1 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0941 PM 7 W VERNON CO 1.75 INCH HAIdL
07/19/00 YUMA REPORTED BY PUBLIC.
NLocal storm report, Jul 19, 11:10 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1010 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 2 S IDALIA CO BRIEF TORNADO TOUCHDOWN
07/19/00 YUMA REPORTED BY STORM
SPOTTER 2 MILES SOUTH
OF IDALIA.
NLocal storm report, Jul 19, 11:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1055 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM 9 SW ST FRANCIS KS 1.75 INCH HAIL
07/19/00 CHEYENNE GOLFBALL HAIL COVERING
GROUND. REPORTED BY
PUBLIC.
NLocal storm report, Jul 20, 12:15 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM 17 N GOODLAND KS 1 INCH HAIL
07/19/00 SHERMAN
NLocal storm report, Jul 20, 12:31 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
1131 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM 15 N GOODLAND KS 1 INCH HAIL
07/19/00 SHERMAN
NSpecial weather statement, Jul 20, 12:36 AM CDT, 20 minutes before
NEZ079>081-200605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1136 PM MDT WED JUL 19 2000 ...THE SEVERE THUNDERSTORM WATCH FOR DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES IN NEBRASKA HAS BEEN CANCELLED... MUCH OF THE THUNDERSTORMS HAD PUSHED EAST OF THE AREA. THEREFORE THE THUNDERSTORM WATCH IS CANCELLED. A FEW THUNDERSTORMS MAY DEVELOP TONIGHT BUT THEY ARE NOT ANTICIPATED TO BECOME SEVERE. VP C
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:44 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jul 19, 11:06 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Jul 19, 11:23 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 52 min |
| Jul 20, 12:14 AM CDT | Tornado Warning | GLD | Sherman | 46 min |
| Jul 20, 12:38 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 67 min |
| Jul 20, 1:34 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 56 min |
| Jul 20, 1:41 AM CDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Jul 20, 2:21 AM CDT | Tornado Warning | GLD | Wallace | 24 min |
| Jul 20, 2:30 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jul 20, 4:32 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| Jul 20, 5:56 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 64 min |
| Jul 20, 6:11 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 49 min |
| Jul 20, 6:34 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 56 min |
| Jul 20, 3:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 66 min |
| Jul 20, 5:35 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.